since then. I have an over abundance of stomach acid that was trying to eat the lining of it. I cannot eat anything except a bland, high fiber diet. My Dr. put me on Dexilant and Carafate. I can go 2 or 3 days without having a "stomach ache that feels like hot knives,in it. She prescribed me Ursodial, today. I also have a " Cocktail, that is a mixture of Maalox/ Belladonna Alk with Phenobarb/ Lidocaine, when the pain is so severe I am curled up in a ball with pain, These all work, except the Dexilant is starting to loose it's 24 hour time frame in the middle of the night. Dr. told me to take Previcid when this happens. I have had a sonogram " to rule out left over stones, and a scope U/GI." They say I do not have any stones, I think I do.. Is this the right course of treatment that I should be doing? Dexilant has terrible side effects, and I have to live my day and eating regimine between pills. I am normally a 5'3" 120 lbs, before Surgery, now with these meds I am 144 lbs, or more some times, is this normal??? The pain just comes out of the blue, anytime, any place, " With diarhea, I think I would be loosing weight." oh, I have Diverticulosis also, so that does not help... I need some serious input, Please?
I can only say that my sister just had her gall bladder removed in november. she is still suffering pain and tightness where the gall bladder was. It was told to her not to eat salads, or anything with fiber (exact opposite of you). She's not allowed to eat quaker oats, but cream of wheat is ok. She has diarhea all the time, it's just part of the deal she says. As for your other symptoms, maybe you need a 2nd opinion from another dc? if you don;'t get any more posts, i'll ask her and get some better answers for you, hang in there...
I had the same problem the gastroenerologist was afrad something was going on so they did a ERCP, they weren't even sure they could do the procedure I had part of the stomach removed due to Ulcers if she has tried all of this and you still continue to have this other than asking her to bring in other help I wouldn't know what else to do, my doctor sent me to 2 other specialists I am so sorry you have to deal with this I spent a month in the hospital ( I am not suggesting that is what will happen to you) maybe another consult will prevent having to do other drastic things I sure wish you the best please let us know about you
Have they tried a different proton pump inhibitor like Nexium, Aciphex or Prilosec? I'm not as familiar with Dexilant. Why the high fiber? I would think they would ease the fiber a little even with the diverticulosis. Just keep to a bland softer diet? For a little while anyway until the stomach calms down. I will be interested in what they find in the scope. It is interesting you are gaining weight as well. Have you tried Cammomile tea? As long as you are not allergic to rag weed it may help quiet your stomach some-it is a very old fashioned remedy-remember Peter Rabbit? It does work though. I used it for nausea and heartburn when I was pregnant. It won't hurt unless you are allergic to ragweed. Urosodiol is to dissolve stones, if they don't think you have stones why are they giving you this? It has very common side effects of abdominal pain, diarrhea, dyspepsia(upset stomach), nausea and vomiting and biliary pain. That just doesn't make sense.
You can have biliary pain and not have stones. It sounds more like too much acid "stomach ache like hot knives" sounds like acid. They did not find an ulcer? Poor girl-hope you are better soon!
Thank you everyone for your input on my "Stomach problem." The Surgeon that removed my Gall bladder, ordered a scope almost a year ago. The findings were- "A very inflamed stomach lining, like a rash, and some "Spots," that were biopsied... Ulcers.. He sent me to a "very good Gastro- Interologist, that I had to wait a month to see, because he was out of the Country." He did not even touch me Physically, and put me on..Of all things (Amitryptoline.!) For the pain, said I had IBS, and sent me on my way... I took the Amitryptoline, 1 night, and woke up to bouncing off of the walls, literally... Never again.. His Bill was astronomical, but I paid it anyway..
I told his Billing dept that he was a Quack and have not seen a Specialist since... When I went to my Dr. Last week, ( The compounding Pharmicist, "Spp?" Oh well, wanted me to take " Ox Bile, Probiotics and a multitude of natural supplements,which are very expensive." That is why she put me on ursodiol, to " clean out any junk that is left over from the Surgery."
Well, I started that, for 24 hours, and it Constipated me.. GREAT, more pain.. So, do I keep on taking this, now? Oh, 1 side effect is Hair Loss...
I am almost due for another Upper G/I, it has been about a year...
No, I have not tried chamomile tea, but I will, today; or tonight...
So, Still on the bland diet, and skim milk, ( coats my stomach, probably making me gain weight, but it helps the Hot Stabbing Knives, and the cocktail, which works well, but temporary.) All of this and no Insurance...
I had to stop Graduate School, and not working, because I do not know when this pain is going to throw me in bed again... No parasites, no Infection,
all of that has been ruled out... Hmmmm, Think there is a Dr. in Wichita, Kansas that is a specialist of Gastrointerology, that KNOWS ANYTHING???
I am feeling pretty good this a.m. but it hits me out of the blue...
I have tried ALL over the counter PPI's, Nothing, they are not strong enough. The pain wakes me up any time from 2a.m. to 4... I Drink Water to fill up my stomach, dilute the Acid then I have to wait until 5:30- 6:00 a.m. to take Dexilant, then wait an hour to take Carafate, then wait another hour before I can eat... Please, Any more input would be Wonderful... God Bless you all... Thank you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have IBS and I am lactose intolerant and now have stomach ulcers. I was prescribed dexilant which?
Posted 14 Oct 2011 • 1 answer
Posted 22 Apr 2012 • 2 answers
Posted 20 Aug 2015 • 0 answers
Posted 8 Dec 2015 • 0 answers
Posted 18 Feb 2016 • 1 answer